Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Integral representation in the hodograph plane of compressible flow


Authors: Erik B. Hansen and George C. Hsiao
Journal: Quart. Appl. Math. 61 (2003), 73-88
MSC: Primary 35Q35; Secondary 35A08, 35C15, 35R35, 76N99
DOI: https://doi.org/10.1090/qam/1955224
MathSciNet review: MR1955224
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Compressible flow is considered in the hodograph plane. The linearity of the equation determining the stream function is exploited to derive a representation formula involving boundary data only, and a fundamental solution to the adjoint equation. For subsonic flow, an efficient algorithm for computing the fundamental solution is developed.


References [Enhancements On Off] (What's this?)

  • [1] L.Morino, Boundary integral equations in aerodynamics, Appl. Mech. Rev., 46, no. 8, 445-466, 1983
  • [2] C. Pozrikidis, Boundary integral and singularity methods for linearized viscous flow, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 1992. MR 1156495
  • [3] K. Oswatitsch, Die Geschwindigkeitsverteilung bei lokalen Überschallgebieten an flachen Profilen, Z. Angew. Math. Mech. 30 (1950), 17–24 (German, with French and Russian summaries). MR 0034180, https://doi.org/10.1002/zamm.19500300102
  • [4] Symposium transsonicum, International Union of Theoretical and Applied Mechanics, Aachen, Sept. 3-7, vol. 1962, Springer-Verlag, Berlin, 1964 (German). MR 0195346
  • [5] Symposium transsonicum, International Union of Theoretical and Applied Mechanics, Aachen, Sept. 3-7, vol. 1962, Springer-Verlag, Berlin, 1964 (German). MR 0195346
  • [6] M. J. Lighthill, The hodograph transformation in transsonic flow. I. Symmetrical channels, Proc. Roy. Soc. London. Ser. A. 191 (1947), 323–341. MR 0023682, https://doi.org/10.1098/rspa.1947.0118
  • [7] M. J. Lighthill, The hodograph transformation in transsonic flow. II. Auxiliary theorems on the hypergeometric functions 𝜓_{𝑛}(𝜏), Proc. Roy. Soc. London. Ser. A. 191 (1947), 341–351. MR 0023396, https://doi.org/10.1098/rspa.1947.0119
  • [8] M. J. Lighthill, The hodograph transformation in transsonic flow. III. Flow round a body, Proc. Roy. Soc. London. Ser. A. 191 (1947), 352–369. MR 0023683, https://doi.org/10.1098/rspa.1947.0120
  • [9] Ehud Shimborsky, Variational methods applied to the study of symmetric flows in Laval nozzles, Comm. Partial Differential Equations 4 (1979), no. 1, 41–77. MR 514719, https://doi.org/10.1080/03605307908820091
  • [10] Erik B. Hansen, Stokes flow down a wall into an infinite pool, J. Fluid Mech. 178, 243-256,
  • [11] Erik B. Hansen and Mark A. Kelmanson, Steady, viscous, free-surface flow on a rotating cylinder, J. Fluid Mech. 272 (1994), 91–107. MR 1289110, https://doi.org/10.1017/S0022112094004398
  • [12] Richard von Mises, Mathematical theory of compressible fluid flow, Applied mathematics and mechanics. Vol. 3, Academic Press, Inc., New York, N.Y., 1958. MR 0094996
  • [13] S. Nocilla, Sull'esistenza di flussi transonici continui attorne a profili alari ad arco cerchio, Atti della Academia delle Scienzi di Torino, 94, 796-822, 1960
  • [14] R. Courant and D. Hilbert, Methods in Mathematical Physics, Interscience Publishers, New York, 1962, Vol. II, p. 336
  • [15] John Crank, Free and moving boundary problems, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1984. MR 776227
    John Crank, Free and moving boundary problems, The Clarendon Press, Oxford University Press, New York, 1987. MR 891186
  • [16] M. Abramowitz and I. Stegun, Handbook of Mathematical Functions, Dover Publications, New York, 9th printing, 1970, pp. 562-564
  • [17] W. Gröbner and N. Hofreiter, Integraltafel, Zweiter Teil, Bestimmte Integrale, Springer, Wien, 5th ed., 1973, p. 148

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35Q35, 35A08, 35C15, 35R35, 76N99

Retrieve articles in all journals with MSC: 35Q35, 35A08, 35C15, 35R35, 76N99


Additional Information

DOI: https://doi.org/10.1090/qam/1955224
Article copyright: © Copyright 2003 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website